Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 198, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 27, 2000, 2:23 AM CDT for Daviess County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 2:23 AM CDT (07:23 UTC)
- Expired
- Aug 27, 2000, 3:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Daviess County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:58 AM CDT | Thunderstorm Wind 50 E | Utica, KY | West of Owensboro, a tree fell across Highway 60, blocking it. Power lines were down in Utica. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:30 PM CDT, 12 hours 53 minutes earlier.
Area forecast discussion, Aug 26, 1:30 PM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SAT AUG 26 2000 LATEST SURFACE ANALYSIS SHOW LOW OVER NW MO WITH FRONT/TROUGH EXTENDING THROUGH SPI AND EVV INTO SOUTH CENTRAL KY. OTHER WEAK TROUGHS EXTENDED FROM THE LOW...ONE EXTENDS EAST THROUGH CENTRAL IL AND INTO CENTRAL IN. THE OTHER EXTENDED FROM THE LOW SOUTHWARD NEAR UNO AND INTO NE AR. KPAH RADAR INDICATED SOME NEW DEVELOPMENT NEAR TN BORDER...LIKELY FROM OUTFLOW BOUNDARY. OTHERWISE...BULK OF PRECIP MOVING OUT OF FA WITH LITTLE MORE THAN REMNANTS OF THE MORNING TSRA'S REMAINING. 12Z MODEL RUNS DIFFER SIGNIFICANTLY WITH REGARD TO MODEL QPF. THE NGM KEEPS RAIN OVER FA THROUGH 48 HOURS. FEEL THAT IS A BIT OVERDONE. THE MESO ETA STOPS RA CHC AFTER 00Z TDY. CONSIDERING THAT THE ATMSOPHERE WORKED OVER FROM THIS AM THUNDERSTORMS...REINITIATION OF THE PRECIP WILL BE STRONGLY INHIBITED. IN ADDITION...THE MESO ETA HAS BEEN PERFORMING ADMIRABLY OVER THE PAST SEVERAL DAYS AND WILL CONTINUE TO FOLLOW ITS TREND. HOWEVER...WITH A BOUNDARY IN THE VICINITY...HIGH DEW POINTS...AND A NW FLOW ALOFT CAN NOT RULE OUT MENTION OF PRECIP. BUT WILL TAPER BACK POPS. MESO ETA BRINGS IN ANOTHER CHANCE OF PRECIP SUNDAY PM ALONG FRONTAL BOUNDARY. WILL INTRODUCE SMALL POPS FOR THAT TIME FRAME...MAINLY OVER SEMO. EXTENSIVE CLOUD COVER KEEPING TEMPS DOWN FROM FWC. FURTHERMORE FWC HAS BEEN RUNNING CONSISTENTLY TOO WARM. IN ADDITION...TIME HEIGHT CROSS SECTIONS FROM THE ETA...AVN...AND NGM HOLD IN SIGNIFICANT MOISTURE IN THE MID LEVELS. THEREFORE WILL BE CONSERVATIVE ON HIGHS AND STAY TO WARM SIDE OF LOWS. .PAH...NONE. KH x
In the hours before
Special weather statement, Aug 26, 9:35 PM CDT, 4 hours 48 minutes before
ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>009-MOZ076-086-087- 100-107>112-114-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 935 PM CDT SAT AUG 26 2000 AT 935 PM...THUNDERSTORMS EXTENDED FROM CAPE GIRARDEAU MISSOURI...TO PADUCAH KENTUCKY AND METROPOLIS ILLINOIS. THE STORMS CONTINUED TO MOVE SOUTHEAST AT 25 MPH. SINCE 915 PM...THE STORMS HAVE WEAKENED. THROUGH 1015 PM...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL STILL ACCOMPANY THE STRONGER STORMS...MAINLY IN THE METROPOLIS AREA AND THE NORTH SIDE OF PADUCAH. THE WEAKENING OF THE STORMS HAS ENDED THE THREAT FOR EITHER SMALL HAIL...OR ISOLATED GUSTY WINDS. +
Local storm report, Aug 26, 10:15 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1015 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
U
1010 PM 7N METROPOLIS IL .75 INCH HAIL
08/26/00 MASSAC
RJPSpecial weather statement, Aug 26, 10:28 PM CDT, 3 hours 55 minutes before
KYZ007-008-010-011-013-270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1028 PM CDT SAT AUG 26 2000 ...STRONG THUNDERSTORM APPROACHING EDDYVILLE AREA OF WEST KENTUCKY... AT 1020 PM...A STRONG THUNDERSTORM WAS LOCATED ABOUT 2 MILES NORTH OF CALVERT CITY...OR ABOUT 25 MILES EAST OF PADUCAH. THE STORM WAS MOVING EAST ABOUT 30 MPH. VERY HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER WERE OCCURRING IN THIS STORM. THE STORM WILL REACH EDDYVILLE AROUND 1040 PM...ACCOMPANIED BY SMALL HAIL AND VERY HEAVY RAIN. PERSONS TRAVELLING ALONG THE WEST KENTUCKY PARKWAY NEAR INTERSTATE 24 SHOULD BE READY TO PULL OVER IF CONDITIONS BECOME UNSAFE. YORK
Special weather statement, Aug 26, 10:58 PM CDT, 3 hours 25 minutes before
KYZ011>013-017-022-270435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1058 PM CDT SAT AUG 26 2000 ...STRONG THUNDERSTORMS APPROACHING THE HOPKINSVILLE AREA OF WEST KENTUCKY... AT 1055 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG INTERSTATE 24 FROM EDDYVILLE TO HOPKINSVILLE. THE STRONGEST STORM... WHICH WAS 5 MILES NORTHWEST OF HOPKINSVILLE...CONTAINED SMALL HAIL AND VERY HEAVY RAIN. THE STORMS WERE MOVING EAST SOUTHEAST AROUND 30 MPH. THE STORMS WILL CONTINUE TO AFFECT CADIZ AND HOPKINSVILLE THROUGH 1130 PM. ELKTON WILL BE AFFECTED BY 1130 PM. SMALL HAIL UP TO ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN WILL BE THE MAIN FEATURES OF TwHESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. YORK
Special weather statement, Aug 27, 1:14 AM CDT, 1 hour 9 minutes before
INZ081-082-087-088-270715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 114 AM CDT SUN AUG 27 2000 ...STRONG THUNDERSTORMS ACROSS SOUTHWEST INDIANA... AT 115 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ALBION THROUGH OAKLAND CITY THEN DOWN TO NEAR SANTA CLAUS. THE STRONGEST STORMS WERE OVER ILLINOIS...HOWEVER THE STORMS MOVING ACROSS PIKE COUNTY WERE LIKELY PRODUCING WIND GUSTS TO NEAR 50 MPH ALONG WITH SMALL HAIL. THE STORMS WERE MOVING SOUTHEAST AROUND 30 MPH. EXPECT THESE STORMS TO AFFECT THE FORT BRANCH...LYNNVILLE AND ROCKPORT AREAS BEFORE 200 AM. THESE STORMS COULD BECOME SEVERE DURING THE NEXT HOUR. REMEMBER...A SEVERE THUNDERSTOIRM WATCH IS IN EFFECT FOR ALL OF THE TRI-STATE REGION THROUGH 600 AM CDT. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. SDB
Special weather statement, Aug 27, 2:00 AM CDT, 23 minutes before
INZ087-088-KYZ018-019-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT SUN AUG 27 2000 AT 200 AM...DOPPLER RADAR DETECTED THAT THE LEADING EDGE OF A LINE OF INTENSE THUNDERSTORMS WAS FROM 5 MILES WEST OF BOONVILLE TO NEAR CHRISNEY...MOVING SOUTHEAST AROUND 30 MPH. THE STORMS WILL BE MOVING ACROSS THE OHIO RIVER INTO THE WESTERN KENTUCKY COUNTIES OF HENDERSON AND DAVIESS. EXPECT WIND GUSTS 40 TO 50 MPH...SMALL HAIL AND VERY HEAVY RAIN IN HENDERSON AND OWENSBORO BETWEEN 200 AND 300 AM. WIND GUSTS TO 50 MPH CAN BRING LIMBS DOWN AND CAUSE SPORADIC POWER OUTAGES. THE FREQUENT LIGHTNING ASSOCIATED WITH THESE STORMS MAY ALSO KNOCK OUT POWER IN A FEW LOCATIONS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:35 PM CDT | Severe Thunderstorm Warning | PAH | Lyon | 40 min |
| Aug 26, 9:49 PM CDT | Severe Thunderstorm Warning | PAH | Massac | 31 min |
| Aug 27, 1:00 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.